Here is My Question:
In 1994 they said I have MS but now last week (3/8/16) they said I don't have it. My question is I went from taking Copaxone to a glatopa shot every day since I was diagnosed. How will this effect my body?
Long-term use of Copaxone is considered safe. Copaxone is arguably our safest disease modifying therapy to treat multiple sclerosis. The main issue with this medication is that it can cause spots of lipoatrophy (i.e., melting away of the fat pad at the side of injection). This can lead to dimpling of the skin. This is more of an aesthetic concern rather than a health concern. Glatopa, the generic to Copaxone, was recently approved for use in 2015. We do not have long-term data on this; however, we assume the same side effect/risk profile as Copaxone.
A. Scott Nielsen MD MMSc
Neurologist and MS Specialist at Kaiser Permanente
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.